Alert archive / Indiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 256, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 24, 2001, 9:29 PM EST for Fayette County, Franklin County, Indiana. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 24, 2001, 9:29 PM EST (02:29 UTC)
- Expired
- Nov 24, 2001, 10:15 PM EST
- In force
- 46 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Fayette County, IN, Franklin County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 24, 9:35 PM EST | Thunderstorm Wind 50 E | Laurel, IN | Two trees were knocked down near Laurel and in the vicinity of Oldenburg. |
| Nov 24, 9:45 PM EST | Thunderstorm Wind 50 E | Connersville, IN | Two trees were knocked down across the western part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 726 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 767 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
473 WUUS51 KILN 250230 SVRILN INC041-047-250315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 929 PM EST SAT NOV 24 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN INDIANA... FRANKLIN COUNTY IN INDIANA... * UNTIL 1015 PM EST... * AT 929 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF METAMORA...OR ABOUT 15 MILES NORTHEAST OF BATESVILLE...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROOKVILLE... CONNERSVILLE... METAMORA... THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. IF YOU ARE IN THE STORMS PATH...TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 24, 6:35 PM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Nov 24, 6:35 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 635 PM EST SAT NOV 24 2001 MAIN AREA OF SHOWERS PUSHING THROUGH ERN PORTIONS OF FA. HOWEVER...KIND 88D SHWG NARROW LINE OF THUNDERSTORMS DVLPG OVER CNTRL IND. THIS IN LINE WITH 18Z MESO ETA WHICH SHOWS THIS FILLING IN THROUGH 06Z. WL SEND UPDATE TO FCST TO CLEAN UP PCPN WORDING AND ADD CHC OF TSTMS TO WRN ZONES. .ILN...NONE. LOTT
In the hours before
Special weather statement, Nov 24, 8:15 PM EST, 1 hour 14 minutes before
INZ050-058-059-066-073>075-080-KYZ089>096-OHZ034-035-042-043-051-060- 061-070-071-077-078-250600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 815 PM EST SAT NOV 24 2001 ...TORNADO WATCH IN EFFECT FOR EASTERN INDIANA...NORTHERN KENTUCKY AND FAR WESTERN OHIO UNTIL 1 AM EST... A STRONG FRONTAL SYSTEM OVER WESTERN INDIANA WAS PUSHING EAST THROUGH THE MIDDLE OHIO VALLEY TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OUT AHEAD OF THE FRONT AND WILL PUSH THROUGH THE REGION TONIGHT. WINDS ARE EXPECTED TO BE IN EXCESS OF 40 MPH TONIGHT WITH MANY OF THE THUNDERSTORMS...AND WITH ATMOSPHERIC CONDITIONS FAVORABLE FOR TORNADOES THIS EVENING...THE ADVANCEMENT OF THESE THUNDERSTORMS ALSO PROMPTS THE TORNADO WATCH ISSUANCE. CITIES IN THE WATCH AREA INCLUDE...RICHMOND AND BROOKVILLE INDIANA... WAPAKONETA...DAYTON AND CINCINNATI IN OHIO...AND NEWPORT AND OWENTON IN KENTUCKY. EMERGENCY MANAGERS ARE ENCOURAGED TO HAVE SEVERE WEATHER PROCEDURES IN PLACE TONIGHT...AND SPOTTERS SHOULD BE PREPARED FOR ACTIVATION. KEEP TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLETS FOR UPDATES ON THIS WATCH AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:42 PM EST | Severe Thunderstorm Warning | ILN | Union, Wayne | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.